Alert archive / Maryland / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 14, 2012, 7:42 AM EDT for Kent County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 7:42 AM EDT (11:42 UTC)
- Expired
- Aug 14, 2012, 8:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, MD
The radar
The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WWUS81 KPHI 141142
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 AM EDT TUE AUG 14 2012
MDZ012-015-141245-
KENT MD-QUEEN ANNE'S MD-
742 AM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT KENT AND QUEEN ANNE'S
COUNTIES...
AT 739 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHEAST OF BALTIMORE...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR ROCK HALL...OLD TOWN AROUND 800
AM...LANGFORD AROUND 815 AM...NEWTOWN...CHESTERTOWN AROUND 830 AM...
BETTERTON AND KENNEDYVILLE AROUND 845 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3904 7632 3902 7627 3905 7624 3917 7629
3934 7617 3938 7611 3938 7606 3937 7587
3897 7613 3898 7619 3901 7619 3900 7622
3903 7625 3900 7630 3901 7633
$$
FORECASTER: HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:31 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 14, 6:31 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 631 AM EDT TUE AUG 14 2012 .SYNOPSIS... WEAK HIGH PRESSURE OVER THE AREA EARLY THIS MORNING WILL MOVE OFFSHORE. A COLD FRONT WILL APPROACH THE AREA LATE THIS AFTERNOON AND TONIGHT. LOW PRESSURE IS EXPECTED TO FORM ON THE FRONT LATE TONIGHT AND WEDNESDAY MORNING. THE FRONT WILL MOVE OFFSHORE WEDNESDAY EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT FOR THURSDAY AND THURSDAY NIGHT. ANOTHER COLD FRONT WILL SLOWLY CROSS THE AREA FRIDAY INTO SATURDAY && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE HIGH PRESSURE SLIDES TO OUR EAST THIS MORNING EVENTUALLY GETTING ABSORBED INTO THE LARGER HIGH ACROSS THE ATLANTIC. LOW PRESSURE WILL CROSS THE OHIO VALLEY TODAY AND MAKE ITS WAY INTO WESTERN PENNSYLVANIA THIS AFTERNOON. A MID LEVEL IMPULSE WILL MOVE INTO THE AREA THIS MORNING, EXITING TO THE NORTHEAST LATER THIS AFTERNOON. CLOUDS CONTINUE TO STREAM IN FROM THE SOUTHWEST AS A MID LEVEL IMPULSE ARRIVES. THERE ARE SOME SHOWERS AND EMBEDDED THUNDERSTORMS ASSOCIATED WITH THIS IMPULSE WITH THE MAJORITY OF THE STORMS JUST TO OUR WEST BUT STARTING TO MAKE A SLIGHT EASTWARD PUSH INTO OUR WESTERN ZONES. WE CONTINUE THE MENTION OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AREAS, EXPANDING EASTWARD AND INCREASING POPS THROUGH THIS MORNING INTO THIS AFTERNOON. THE BEST TIMING FOR CONVECTION LOOKS TO BE THIS AFTERNOON AND EVENING AFTER WE GET SOME SURFACE HEATING. WITH THE CLOUDS BUILDING UP THROUGH THE DAY, THIS MIGHT LIMIT OUR SURFACE HEATING WHICH IN TURN WOULD LIMIT OUR CONVECTIVE POTENTIAL A BIT AND ESSENTIALLY PUSH BACK THE TIMING ON WHEN THINGS WOULD START TO GET GOING. SPC STILL CONTINUES TO HIGHLIGHT OUR REGION IN AN AREA OF SLIGHT RISK FOR SEVERE STORMS. THE MAIN THREAT IS DAMAGING WINDS. HOWEVER, MODERATE LOW LEVEL FLOW COMBINED WITH LCL'S ONLY A COUPLE OF THOUSAND FEET ABOVE THE SURFACE THIS AFTERNOON COULD INCREASE THE POTENTIAL FOR OVERTURNING OF THE ATMOSPHERE, WHICH WOULD LEAD TO SOME ROTATION IN STORMS THAT DEVELOP. THIS CURRENTLY LOOKS BEST ACROSS THE DELMARVA AND WILL NEED TO BE MONITORED TODAY. TEMPERATURES SHOULD RISE INTO THE LOW TO MID 80S ACROSS THE REGION BUT AS MENTIONED BEFORE, CLOUD COVER COULD KEEP US COOLER THAN CURRENTLY FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND OVERNIGHT IN ADVANCE OF A COLD FRONT. POPS WILL INCREASE FROM WEST TO EAST AS THE COLD FRONT APPROACHES FROM THE WEST. TEMPERATURES OVERNIGHT WILL BE MILD AS THERE WILL BE PLENTY OF CLOUDS AROUND. FOG WILL BE POSSIBLE AS PLENTY OF LOW LEVEL MOISTURE WILL REMAIN IN THE REGION UNTIL THE FRONT PUSHES THROUGH. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... CONVECTIVE POTENTIAL WEDNESDAY AND FRIDAY ARE THE FORECAST HIGHLIGHTS OF THIS PERIOD. NEAR/SHORT TERM MODELS ARE ALL SHOWING A SURFACE WAVE TRYING TO DEVELOP ON THE FRONT...AS SHORT WAVE ENERGY SHOOTS EAST AHEAD OF THE LOW WAVE TROUGH OVER THE WESTERN GREAT LAKES. WHILE THERE ARE SOME MODEL DIFFERENCE REGARDING TIMING...THE 0000 UTC NAM SOLUTION APPEARS TO BE THE ODD MAN OUT WITH RESPECT TO HOW THE LOW LEVEL WINDS EVOLVE. FOR NOW...THE GENERAL MODEL CONSENSUS TIMING WAS USED FOR THIS FORECAST. THE WEST SOUTHWEST FLOW IN THE MID LEVELS WILL CONTINUE THE INFLUX OF MOISTURE AHEAD OF THE SLOWING FRONT. PRECIPITABLE WATER VALUES TOP OUT NEAR 1.75 INCHES DURING THE LATE MORNING AND EARLY AFTERNOON..WITH THE HIGHEST VALUES ACROSS EASTERN SECTIONS. THE POSITION OF THE FRONT SUGGESTS THAT THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WOULD BE ACROSS THE EASTERN HALF OF THE AREA...AND THE FORECAST WILL REFLECT THIS. THE AIRMASS AHEAD OF THE FRONT HAS THE POTENTIAL TO BECOME MARGINALLY TO LOCALLY MODERATELY UNSTABLE. MODIFIED MODEL SOUNDINGS SUGGEST THAT THE MOST UNSTABLE PORTION OF THE AIRMASS (AS MEASURED BY MLCAPE) SHOULD BE SOUTHEAST OF THE I 95 CORRIDOR. IN THESE AREAS...THE INSTABILITY AND SHEAR COULD BE ENOUGH FOR ORGANIZATION...WITH GUSTY WINDS POSSIBLE. IN ADDITION...STEEPENING MID LEVEL LAPSE RATES SUGGEST THE POTENTIAL FOR HAIL IN STRONGER CELLS AS WELL. THE ABOVE IS PROBABLY ENOUGH FOR A MENTION OF GUSTY WINDS AND HAIL IN THE HAZARDOUS WEATHER OUTLOOK FOR WEDNESDAY. MODEL SOUNDINGS SUGGEST THAT THE POTENTIAL WANES DURING THE AFTERNOON...AS THE FRONT PASSES AND THE LOWER LEVELS STABILIZE. FURTHER NORTH AND WEST...THE LOW LEVEL INSTABILITY IS NOT AS PLENTIFUL...SUGGESTING THAT STRONG SURFACE BASED CONVECTION IS NOT AS LIKELY. CLOUDINESS COULD END UP BEING A CONSIDERATION AS WELL... AS THE MID LEVEL SOUTHWEST FLOW DOES NOT SUGGEST QUICK CLEARING BEHIND THE FRONT. THE GFS MOS NUMBERS LOOK A TAD TOO HIGH FOR WEDNESDAY...MAINLY BECAUSE OF THE CLOUDINESS. CONVECTION SHOULD SLOWLY DIE OFF WEDNESDAY EVENING...ESPECIALLY ACROSS THE NEW JERSEY SHORE AND DELAWARE...WHERE INSTABILITY COULD REMAIN INTO THE EARLY MORNING HOURS OF THURSDAY. A FINAL MID LEVEL SHORT WAVE PASSING JUST NORTH OF THE AREA LATE WEDNESDAY NIGHT SHOULD FINALLY GIVE THE COLD FRONT A KICK FURTHER OFFSHORE. CLEARING SHOULD OCCUR AFTER THE SHORT WAVE PASSAGE. SINCE THE LOW LEVEL AIRMASS TRANSITION DOES NOT OCCUR UNTIL LATE (OR EVEN THURSDAY MORNING)...LOWS WERE GENERALLY BASED ON THE SLIGHTLY WARMER GFS MOS NUMBERS. THURSDAY LOOKS LIKE THE BEST DAY OF THE LONG TERM...WITH A QUASI ZONAL FLOW IN THE MID LEVELS AND WEAK HIGH PRESSURE AT THE SURFACE. DECENT MID LEVEL LAPSE RATES COULD RESULT IN CUMULUS DEVELOPMENT THURSDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. HOWEVER...THE COLUMN LOOKS TOO DRY FOR ANYTHING MORE THAN THAT. THE PRESSURE GRADIENT FLOW MAY BE ENOUGH TO KEEP SEA AND BAY BREEZES IN CHECK. THIS MEANS HIGHS MAY BE MORE UNIFORM ACROSS THE REGION THURSDAY THAN MOST DAYS THIS TIME OF YEAR. HIGHS WERE BASED ON THE MOS BLEND...AS THE SLIGHTLY COOLER NAM MOS NUMBERS IN MOST PLACES. AFTER RIDGING IN THE LOWER TO MID LEVELS MOVES OFFSHORE THURSDAY NIGHT...THE RETURN FLOW MEANS THAT THE LOW AND MID LEVEL MOISTURE START TO RETURN FRIDAY. THE MID LEVEL FLOW BACKS TO THE SOUTHWEST AHEAD OF A FAIRLY DEEP 500 MB TROUGH FOR MID AUGUST (HEIGHTS NEAR THE TROUGH AXIS ALMOST 3 STANDARD DEVIATIONS BELOW NORMAL). THIS MEANS THAT THE COLUMN WARMS OVERALL...AND THIS IS REFLECTED IN THE LOW LEVEL TEMPERATURE ADVECTION. FRIDAY LOOKS LIKE THE WARMEST DAY OF THE WEEK...AS 850 MB TEMPERATURES SUPPORT HIGHS NEAR 90 IN THE PHILADELPHIA METRO AREA. FRIDAY ALSO LOOKS CONVECTIVELY ACTIVE. MARGINAL INSTABILITY SHOULD BE PRESENT IN THE AFTERNOON AND EVENING...ALONG WITH INCREASING BULK SHEAR AHEAD OF THE APPROACHING LONG WAVE TROUGH. THE FRONTAL TIMING APPEARS TO BE FRIDAY NIGHT...SO THE LEE SIDE TROUGH WOULD BE NEEDED FOR SURFACE CONVERGENCE. OTHERWISE...SURFACE CONVERGENCE WOULD BE THE LIMITING FACTOR FOR A MORE ORGANIZED CONVECTION SCENARIO. THE DETAILS OF THE WEEKEND ARE NOT IN ANY BETTER FOCUS EARLY THIS MORNING. THE POSITION OF THE LONG WAVE TROUGH...AND THE SHORT WAVES SHOOTING THROUGH IT...SUGGEST THAT TIMING/POSITION OF SYNOPTIC SCALE FEATURES WILL BE PROBLEMATIC. BECAUSE OF THIS...NOT MUCH IN THE CURRENT FORECAST WAS CHANGED AFTER SATURDAY NIGHT. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED TO START THE DAY. CEILINGS WILL START TO LOWER AS A MID LEVEL IMPULSE MOVES INTO THE AREA, BRINGING SOME SHOWERS AND ISOLATED THUNDERSTORMS LATER THIS MORNING. SHOWERS LOOK TO IMPACT KRDG AND KABE BETWEEN 11-15Z, KILG KPNE AND KPHL BETWEEN 12-15Z AND KTTN BETWEEN 14-16Z. CHANCES ARE LESS FOR STORMS TO IMPACT KMIV AND KACY THIS MORNING AND WE HAVE LEFT IT OUT OF THE TAF AT THIS TIME. CONVECTION WILL BE POSSIBLE AGAIN THIS AFTERNOON AND EVENING, IN ADVANCE OF A SURFACE COLD FRONT. WITH TIMING AN ISSUE, WE HAVE INCLUDED A PROB30/TEMPO GROUPS TO COVER THE TIME WE FEEL STORMS WILL HAVE THE BIGGEST IMPACT AT THE TERMINALS. OTHERWISE, CEILINGS WILL GENERALLY BE SCATTERED TO BROKEN AT AROUND 4000-6000FT THROUGH TODAY. CEILINGS AND VISIBILITIES MAY DROP DOWN TO MVFR AT TIMES, ESPECIALLY IN CONVECTION, AND THEN AGAIN OVERNIGHT BEFORE STARTING TO IMPROVE TOWARD WEDNESDAY. WINDS WILL REMAIN LIGHT INTO THIS MORNING, PICKING UP A BIT THIS AFTERNOON OUT OF THE SOUTH SOUTHWEST. WINDS SPEEDS WILL BE AROUND 10 KNOTS OR LESS. OUTLOOK... WEDNESDAY...DEPENDING ON HOW WIDESPREAD SHOWERS ARE EARLY...MVFR/IFR CONDITIONS ARE POSSIBLE SOUTH AND EAST OF KPHL IN THE MORNING. MAINLY VFR IN THE AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS. WEDNESDAY NIGHT...LOCAL MVFR CONDITIONS POSSIBLE IN SHOWERS EARLY SOUTHEAST OF KPHL...OTHERWISE VFR. THURSDAY...VFR CONDITIONS ARE EXPECTED. FRIDAY...PATCHY MVFR FOG IS POSSIBLE EARLY. MAINLY VFR WITH SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING. SATURDAY...DEPENDING ON THE POSITION OF A FRONT...MAINLY VFR CONDITIONS ARE EXPECTED. CONFIDENCE IN THIS IS LOW. && .MARINE... CONDITIONS ON THE AREA WATERS WILL REMAIN BELOW SMALL CRAFT CRITERIA TODAY. SEAS WILL BE AROUND 2 FEET ON THE OCEAN AND 1 TO 2 FEET IN THE DELAWARE BAY. WINDS WILL MAINLY BE OUT OF A SOUTHERLY DIRECTION, BECOMING MORE SOUTHEASTERLY THIS AFTERNOON AND EVENING. SPEEDS WILL GENERALLY BE AROUND 10 TO 15 KNOTS. WITH A SOUTHEAST WIND DEVELOPING THROUGH THE DAY, THE CHANCE FOR GUSTIER WINDS ON THE DELAWARE BAY WILL EXIST DUE TO FUNNELING UP THE BAY. WIND GUSTS UP AROUND 20 KNOTS ARE POSSIBLE FROM THIS AFTERNOON THOUGH THIS EVENING. OUTLOOK... LOW PRESSURE FORMING ON THE COLD FRONT WILL SLOW ITS PROGRESS WEDNESDAY INTO WEDNESDAY EVENING. AT THIS POINT...THE PRESSURE GRADIENT DOES NOT LOOK TO SUPPORT WINDS ABOVE 20 KNOTS. IN FACT... THE GRADIENT COULD EVEN BE WEAK ENOUGH TO SUPPORT LOCAL SEA AND BAY BREEZES DEVELOP IN THE LATE MORNING AND EARLY AFTERNOON. ONCE THE FRONT DOES MOVE OFFSHORE...THE LOW LEVEL PUSH OF COOLER AIR MAY BE ENOUGH TO ALLOW WEST TO NORTHWEST WINDS TO GUST TO 20 KNOTS FOR A TIME LATE WEDNESDAY NIGHT AND THURSDAY MORNING. MODEL SOUNDINGS SUGGEST THAT 20 KNOTS SHOULD BE THE TOP END OF THE GUSTS THROUGH THURSDAY MORNING. AS HIGH PRESSURE BUILDS OFFSHORE THURSDAY NIGHT...THE RETURN FLOW INCREASING...AND WINDS COULD START GUSTING TO NEAR 20 KNOTS BY FRIDAY MORNING. THE GRADIENT FLOW AHEAD OF A SLOW MOVING COLD FRONT MAY BE ENOUGH TO SUPPORT WIND GUSTS NEAR 20 KNOTS. HOWEVER...MODEL SOUNDINGS SUGGEST THAT THE THE DEPTH OF THE MIXED LAYER WILL CUT OFF ACCESS TO HIGHER WINDS ABOVE THE INVERSION. THE SOUTH TO SOUTHWEST FETCH AHEAD OF THE FRONT MAY BE IN PLACE LONG ENOUGH FOR SEAS TO GET CLOSE TO 5 FEET ON THE OCEAN FRIDAY NIGHT AND SATURDAY MORNING. HOWEVER...CONFIDENCE IN THIS IS LOW SINCE IT IS UNCLEAR JUST HOW MUCH MOMENTUM WILL MAKE IT TO THE SEA SURFACE IN THE SOUTH TO SOUTHWEST FLOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES NEAR TERM...MEOLA SHORT TERM...MEOLA LONG TERM...HAYES AVIATION...HAYES/MEOLA MARINE...HAYES/MEOLA
Hazardous weather outlook, Aug 14, 3:45 AM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 AM EDT TUE AUG 14 2012 NJZ001-007>010-PAZ054-055-060>062-067>071-150745- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-150745- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. DEZ004-NJZ014-024>026-150745- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. ANZ430-431-450>455-150745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL ALONG WITH DANGEROUS CLOUD TO SURFACE LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HAIL LATE WEDNESDAY MORNING AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 6:02 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
602 AM EDT TUE AUG 14 2012
PAZ054-060-061-141130-
BERKS PA-CARBON PA-LEHIGH PA-
602 AM EDT TUE AUG 14 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON AND
LEHIGH COUNTIES...
AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 21 MILES NORTH OF LANCASTER...MOVING
NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR WOMELSDORF
AROUND 645 AM...STRAUSSTOWN AND BERNVILLE AROUND 700 AM.
AS MUCH AS AN INCH OF RAIN COULD FALL IN LESS THAN 40 MINUTES WITH
THE STRONGER STORMS. THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET
FLOODING. IN ADDITION...ANY THUNDERSTORM COULD PRODUCE A WIND GUST
TO 35 MPH.
LAT...LON 4051 7638 4052 7624 4058 7602 4065 7599
4074 7577 4088 7597 4098 7585 4101 7574
4105 7577 4114 7567 4099 7554 4094 7557
4083 7549 4080 7559 4075 7560 4039 7614
4035 7620 4036 7623 4047 7640 4049 7642
HAYESSpecial weather statement, Aug 14, 7:25 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 AM EDT TUE AUG 14 2012
PAZ054-055-060>062-141300-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
725 AM EDT TUE AUG 14 2012
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT
BERKS...CARBON...LEHIGH...MONROE AND NORTHAMPTON COUNTIES...
AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ALONG A BROKEN LINE 14 MILES NORTHWEST
OF READING TO 5 MILES NORTHWEST OF WANAMAKERS...MOVING NORTHEAST AT
20 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM WITH A FEW CLOUD
TO GROUND LIGHTNING STRIKES.
LAT...LON 4088 7521 4024 7605 4049 7643 4050 7643
4052 7624 4058 7602 4065 7599 4074 7577
4091 7600 4101 7575 4108 7578 4114 7570
4113 7564 4122 7555
FORECASTER: HEAVENERSpecial weather statement, Aug 14, 7:42 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 AM EDT TUE AUG 14 2012
MDZ012-015-141245-
KENT MD-QUEEN ANNE'S MD-
742 AM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT KENT AND QUEEN ANNE'S
COUNTIES...
AT 739 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTHEAST OF BALTIMORE...MOVING NORTH AT
15 MPH. THE THUNDERSTORM WILL BE NEAR ROCK HALL...OLD TOWN AROUND 800
AM...LANGFORD AROUND 815 AM...NEWTOWN...CHESTERTOWN AROUND 830 AM...
BETTERTON AND KENNEDYVILLE AROUND 845 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3904 7632 3902 7627 3905 7624 3917 7629
3934 7617 3938 7611 3938 7606 3937 7587
3897 7613 3898 7619 3901 7619 3900 7622
3903 7625 3900 7630 3901 7633
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:22 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester, Salem | 38 min |
| Aug 14, 9:44 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer | 91 min |
| Aug 14, 10:07 AM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 83 min |
| Aug 14, 11:42 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester | 3 hr |
| Aug 14, 2:35 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Ocean | 78 min |
| Aug 14, 3:46 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Ocean | 2 hr |
| Aug 14, 6:02 AM EDT | Special Weather Statement | PHI | Carbon | 88 min |
| Aug 14, 7:25 AM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh | 95 min |
| Aug 14, 8:06 AM EDT | Special Weather Statement | PHI | Chester, Lehigh | 84 min |
| Aug 14, 8:39 AM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 2 hr |
| Aug 14, 9:56 AM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 108 min |
| Aug 14, 4:12 PM EDT | Special Weather Statement | PHI | Delaware | 63 min |
| Aug 14, 4:15 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 60 min |
| Aug 14, 12:49 PM EDT | Special Weather Statement | PHI | Sussex | 56 min |
| Aug 14, 2:13 PM EDT | Areal Flood Advisory | PHI | Kent | 79 min |
| Aug 14, 2:28 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 2 hr |
| Aug 14, 3:01 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 38 min |
| Aug 14, 3:22 PM EDT | Special Weather Statement | PHI | New Castle | 53 min |
| Aug 14, 4:54 PM EDT | Special Weather Statement | PHI | Kent | 66 min |
| Aug 14, 6:44 PM EDT | Special Weather Statement | PHI | Sussex | 61 min |
| Aug 14, 2:02 PM EDT | Special Weather Statement | PHI | Queen Anne's | 58 min |
Nearby
Special Weather Statements in Maryland, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.